Skip to Content

Eligard - What PSA reading should I expect 3 months after my first shot/treatment?

Responses (1)

CallMeBob 22 Nov 2012

This will not be exactly what you're looking for, but at least it gives an idea. My PSA was 221.6. I was injected with Eligard AND Fermagon at the same time but only Eligard monthly after the first double hit. My next PSA was 21, then another 3 mo. PSA was 6, another 3 mo. Was then 2.6. Approx 18 mo. From beginning my PSA started going up. Doc stopped Eligard and now I get Fermagon (also called Degarelix) every month. Last PSA was 3.2. Hope that helps a little. I was very late getting diagnosed. I received Xgeva for the bone mets, 120+, but had to be taken off that due to a very bad side effect. It was killing my jawbone! I dont think the Xgeva had any effect on PSA counts, but thought i should mention it. Anyway, best wishes to you.

BarryL 23 Nov 2012

I had Eligard (4 monthly) in Oct 2010 and within in a month my psa had dropped to 0.17. It continued that way until my next injection but put it off as I decided to use it only on demand. At around the 10 month it started to rise so I had the second needle in June 2011. Again the psa dropped from 8.5 to 2.9. This lasted until March 2012 (8.2) when I had my 3rd needle. This time it had no affect and in fact went up within a month to 10.2. I had 3 choices, radiation, chemo, or nothing. I chose nothing as I have read all the side-effects involved in these procedures and the quality of life simply disappears. At least what I have left I can enjoy pain free for the moment. Barry

CallMeBob 23 Nov 2012

Barry, Thought I'd give you my experience as I chose another path. March 2010 biopsy, bone scan. April dbl injection. May-November, radiation 5x/wk., monthly injections from beginning till who knows how long. I'm 60 in a month, feel like 45 most of the time. Actually feel great 90% of the time. I'm extremely active. Hot flashes aren't fun, but I'm not complaining. Don't know how long I'll feel this good, but I'd go the same path if I ad to do it over again. Bob

BarryL 23 Nov 2012

Hello Bob, Interesting that you went on radiation with little or no side-effects. If only I could be sure this would not effect me adversely but from what I have been reading 95% do have extended life ( most about 4-5 months) but with considerable loss of quality of life.Yes I have been reading up on that Xgeva and the side affects in relation to the jawbone, especially if you have your own teeth. By the way are you a member of the YANANOW site here in Australia? Of course best wishes fo out to you also Bob

Tmountjoy 3 Dec 2012

Thanks to all who answered my question. Really helps. My PSA after my first Eligard shot has gone from 9 to 2.7 after 3 months. Just got another 3 month shot. Only apparent side effect is hot flashes maybe some slight fatigue and of course the libido issue. Seems like the whole deal is an inconsistent crap shoot!

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions